Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

July 6, 2012Noxubee County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 6, 2012, 6:21 PM CDT for Noxubee County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 6:21 PM CDT (23:21 UTC)
Expired
Jul 6, 2012, 6:50 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 82 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WWUS84 KJAN 062321
SPSJAN
MSZ038-039-062350-
WINSTON MS-NOXUBEE MS-
621 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT FRI JUL 6 2012

...LINE OF THUNDERSTORMS MOVING SOUTH INTO WINSTON AND NOXUBEE 
COUNTIES...

A LINE OF SEVERE STORMS LOCATED FROM 14 MILES NORTH OF BETHEDEN TO 3 
MILES SOUTHWEST OF BIGBEE VALLEY AT 619 PM CDT WAS MOVING SOUTH AT 
20 MPH. THESE STORMS ARE EXPECTED TO BEGIN AFFECTING NORTHERN 
WINSTON AND NOXUBEE COUNTIES BY 7 PM. DANGEROUS CLOUD TO GROUND 
LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NOXUBEE AND WINSTON COUNTIES SHOULD MONITOR THESE STORMS 
CLOSELY.

LAT...LON 3317 8831 3294 8841 3319 8911 3328 8911
      3329 8844 3328 8830
TIME...MOT...LOC 2319Z 020DEG 18KT 3342 8896 3322 8840

$$

BK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:48 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 6, 3:48 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI JUL 6 2012

.DISCUSSION...
UNDER A SLIGHT RISK THIS AFTERNOON/EVENING FOR DAMAGING HAIL AND
WINDS ACROSS ARKLAMISS VIA THE SPC. THE RISK OF MICROBURSTS IS
LIKELY WITH RELATIVELY COOL TEMPERATURES ALOFT AND VERY WARM TEMPS
AT THE SURFACE. PW VALUES ARE 1.75 TO 2 INCHES IN THE AREA. THE
MORNING/EARLY AFTERNOON CONVECTION AND CLOUDS INHIBITED THE MAIN
AFTERNOON ACTIVITY FROM SPROUTING MUCH EARLIER TODAY THOUGH. AS
THESE CLOUDS HAVE DISSIPATED THE GROUND HAS WARMED UP BEHIND THEM
AND CONDITIONS ARE RIPE AGAIN FOR MULTICELLS IN NORTHERN MS AND
SCATTERED ACTIVITY IN THE SOUTH.

TONIGHT...MODELS ARE NOT NECESSARILY IN AGREEMENT IN HOW THE OVERNIGHT
RAINFALL WILL OCCUR. A THUNDERSTORM COMPLEX OVER NORTHERN AL AND
SOUTHERN TN MOVING SOUTHWESTWARD MAY HAVE ENOUGH PUSH BEHIND IT TO
EXTEND ITSELF INTO OUR NRN CWA OVERNIGHT...WITH NORTH OF THE HWY 82
CORRIDOR EXPERIENCING THE BRUNT OF IT. OVERNIGHT...AS THE COMPLEX
PROGRESSES THROUGH MS IT WILL SLOWLY DISSIPATE AS IT WON'T HAVE ANY
BOUYANCY TO FEED OFF OF AS THE SUN GOES DOWN. THE SOUTHERN CWA CAN
EXPECT CLEARING OVERNIGHT AND NOT MUCH IN THE CHANCES OF STORMS.

THE REST OF THE WEEKEND...A WEAK SHORTWAVE HAS BEEN ROTATING
CLOCKWISE AROUND THE H5 RIDGE WHICH IS CENTERED TO OUR NORTHWEST AND
HAS BROUGHT DECENT SHOWER ACTIVITY TO THE SOUTH THE PAST COUPLE
DAYS. THIS SCATTERED AFTERNOON ACTIVITY WILL CONTINUE SATURDAY INTO
SUNDAY. THIS H5 RIDGE WILL THEN BEGIN WEAKENING THIS SUNDAY AND
ALLOW A FRONTAL SYSTEM TO MOVE IN EARLY NEXT WEEK ALONG WITH SLIGHLY
MORE WIDESPREAD CHANCES FOR RAIN. TEMPERATURES WILL BE SLIGHTLY
COOLER AND CLOSER TO NORMAL TOMORROW AND ESPECIALLY ON SUNDAY AS ALL
THIS RAIN COOLS THE GROUND. /10/

LONG TERM...SUNDAY THROUGH THURSDAY...UPPER TROUGHING THAT TRACKS
WWD INTO THE REGION UNDERNEATH WEAKENING RIDGING WILL STALL OVER THE
AREA THIS WEEKEND. TROUGHING WILL REMAIN IN PLACE AS IT PHASES WITH
AN UPPER LOW SYSTEM THAT WILL REMAIN LOCKED OVER THE NERN U.S.
STATES. A SERIES OF UPPER WAVES WILL DROP ALONG WRN EDGES OF THE
UPPER TROUGH...EVENTUALLY DIGGING OUT A MORE AMPLIFIED TROUGH OVER
THE ERN U.S. THAT WILL MAINTAIN A WETTER AND COOLER PATTERN OVER THE
FORECAST AREA FOR SUN THROUGH NEXT WEEK. THE MODELS ARE IN GENERAL
AGREEMENT WITH THE UPPER PATTERN FOR OUR AREA. THEY ALSO DEVELOP A
FRONTAL BOUNDARY THAT WILL HANG JUST TO OUR N SUN AND MON BEFORE
DRIFTING SLOWLY SWD INTO THE FORECAST AREA AND HANGING ACROSS
NRN/CNTRL ZONES THROUGH THE END OF THE FORECAST PERIOD.

PRECIPITABLE WATER VALUES WILL REMAIN VERY HIGH THROUGH MUCH OF NEXT
WEEK. HEALTHY CAPE VALUES ARE FORECAST DURING THE AFTERNOONS
ALTHOUGH LAPSE RATES/VERTICAL TOTALS WILL REMAIN MARGINAL AND SHEAR
VALUES LOOK LOW UNTIL LATER IN THE EXTENDED WHEN THE SURFACE
BOUNDARY MOVES INTO NRN ZONES. PERIODS OF HEAVIER RAINFALL CAN BE
EXPECTED...PARTICULARLY LATER IN THE PERIOD WHEN LOW LEVEL
FORCING/CONVERGENCE BEGIN TO INCREASE OVER THE AREA. FOLLOWED MEX
MOS POPS BUT RAIN CHANCES MAY NEED TO BE ADJUSTED FOR NEXT WEEK
ACCORDING TO WHERE THE BOUNDARY SETS UP.

A BREAK FROM HOTTER TEMPERATURES IS ON THE WAY. AN EXTENDED PERIOD
OF MORE WIDESPREAD CLOUD COVER AND INCREASED RAIN CHANCES WILL
RESULT IN COOLER READINGS WITH HIGHS POSSIBLY REMAINING A LITTLE
BELOW NORMAL AT MANY AREAS NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE AT MOST TAF SITES THIS
AFTERNOON INTO TONIGHT.  AS EXPECTED...SHOWERS AND STORMS HAVE
BECOME MORE NUMEROUS ACROSS THE AREA.  AS WE SAW YESTERDAY...STRONG
WIND GUSTS...PERHAPS AS HIGH AS 50-60 KNOTS...ALONG WITH HAIL...WILL
BE POSSIBLE WITH THE MOST INTENSE STORMS. THIS ACTIVITY WILL BE
MOVING FROM NORTHEAST TO SOUTHWEST.  MOST STORMS SHOULD BE ON THE
DECREASE SHORTLY AFTER SUNSET...ALTHOUGH THERE IS SOME POTENTIAL FOR
CLUSTERS OF CONVECTION TO CONTINUE MAINLY NORTH OF INTERSTATE 20
WELL INTO THE EVENING HOURS...AND PERHAPS DURING THE OVERNIGHT
HOURS.  BRIEF MVFR TO LIFR CEILINGS AND OR VISIBILITIES WILL EXIST
AT SITES THAT OBSERVE ANY CONVECTION THROUGH THE PERIOD. /19/

&&

.FIRE WEATHER...
MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN
UNDER BURN BANS AS MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL
FOR THE PAST MONTH. FORTUNATELY...SPOTTY RAINFALL HAS OCCURRED OVER
THE PAST FEW DAYS IN MANY AREAS...AND THE NUMBER OF LOCATIONS
RECEIVING DECENT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT
FEW DAYS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A
PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK.
IF WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND
INTO NEXT WEEK...IT IS POSSIBLE SOME STATE FORESTRY COMMISSIONS MAY
CONSIDER LIFTING SOME LOCAL BURN BANS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  94  72  91 /  40  46  48  56
MERIDIAN      71  93  71  91 /  40  45  46  45
VICKSBURG     72  95  72  91 /  40  48  49  61
HATTIESBURG   71  93  72  90 /  26  55  23  30
NATCHEZ       71  91  72  90 /  29  62  31  47
GREENVILLE    73  97  73  93 /  40  35  54  68
GREENWOOD     71  96  73  91 /  40  35  56  68

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 6, 2:10 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT FRI JUL 6 2012

ARZ074-075-LAZ007>009-MSZ018-019-025>046-071915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
210 PM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH SATURDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA FROM LATE THIS AFTERNOON INTO THIS EVENING AS HOT AND UNSTABLE
CONDITIONS COMBINE WITH WEAK UPPER LEVEL DISTURBANCES DRIFTING ACROSS
THE LOWER MISSISSIPPI RIVER VALLEY. IN GENERAL...THE MOST INTENSE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND
HAIL UP TO QUARTER SIZE.

IN ADDITION...ITS POSSIBLE THAT A WEST SOUTHWESTWARD MOVING CLUSTER OF
THUNDERSTORMS COULD ADVANCE ACROSS THE OUTLOOK AREA LATE TONIGHT...
POSING YET ANOTHER RISK FOR DAMAGING WIND GUSTS.

FOR SATURDAY...ONCE AGAIN A FEW STRONG TO SEVERE THUNDERSTORMS
COULD DEVELOP DURING THE AFTERNOON AND EVENING HOURS OVER THE OUTLOOK
AREA AS HOT AND HUMID CONDITIONS CONTINUE TO COMBINE WITH WEAK
DISTURBANCES ROTATING IN FROM THE EAST. THE MOST INTENSE STORMS WILL
HAVE THE POTENTIAL OF PRODUCING WIND GUSTS RANGING FROM 50 TO 60 MPH
ALONG WITH HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING...AND
AGAIN ON SATURDAY AFTERNOON.

LAZ015-016-023>026-MSZ047>066-072>074-071915-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
210 PM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH SATURDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA FROM LATE THIS AFTERNOON INTO THIS EVENING AS HOT AND UNSTABLE
CONDITIONS COMBINE WITH WEAK UPPER LEVEL DISTURBANCES DRIFTING ACROSS
THE LOWER MISSISSIPPI RIVER VALLEY. IN GENERAL...THE MOST INTENSE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND
HAIL UP TO QUARTER SIZE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FROM LATE THIS AFTERNOON INTO THIS
EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Special weather statement, Jul 6, 4:59 PM CDT, 1 hour 22 minutes before
LAZ024-026-062230-
CONCORDIA LA-CATAHOULA LA-
459 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT FRI JUL 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF WEST FERRIDAY AT 500
PM CDT...MOVING WEST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL CATAHOULA AND NORTHWESTERN CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3156 9198 3178 9201 3182 9160 3164 9155
TIME...MOT...LOC 2200Z 080DEG 24KT 3172 9165

MRM
Special weather statement, Jul 6, 5:19 PM CDT, 1 hour 2 minutes before
MSZ030-062250-
CLAY MS-
519 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT FRI JUL 6 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF
MONTPELIER TO 6 MILES NORTHEAST OF WEST POINT AT 519 PM CDT...MOVING
SOUTHWEST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLAY COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3352 8857 3353 8860 3356 8868 3367 8904
      3375 8904 3376 8894 3382 8893 3382 8874
      3380 8871 3368 8871 3369 8850 3364 8851
      3361 8849
TIME...MOT...LOC 2219Z 031DEG 21KT 3380 8899 3366 8857

BK
Special weather statement, Jul 6, 5:31 PM CDT, 50 minutes before
LAZ024-026-062300-
CONCORDIA LA-CATAHOULA LA-
531 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT FRI JUL 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF WILDSVILLE AT 531 PM
CDT...MOVING WEST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CATAHOULA AND WEST CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3171 9175 3149 9168 3140 9201 3164 9201
TIME...MOT...LOC 2231Z 080DEG 24KT 3156 9183

MRM
Special weather statement, Jul 6, 5:35 PM CDT, 46 minutes before
MSZ029>033-062305-
WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
535 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT FRI JUL 6 2012

A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM WOODLAND TO WEST
POINT AT 535 PM CDT...MOVING SOUTHWEST AT 20 MPH.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTHEASTERN CHOCTAW...CLAY...OKTIBBEHA AND WEBSTER
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3332 8876 3337 8925 3365 8943 3373 8930
      3373 8920 3375 8919 3374 8904 3376 8903
      3376 8894 3377 8893 3362 8858
TIME...MOT...LOC 2235Z 028DEG 15KT 3364 8897

AEG
Local storm report, Jul 6, 6:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 ESE NEW HOPE          33.44N 88.30W
07/06/2012                   LOWNDES            MS   LAW ENFORCEMENT

            A TREE WAS DOWNED ACROSS A ROAD NEAR LAKE LOWNDES STATE
            PARK

0545 PM     TSTM WND DMG     1 E COLUMBUS            33.51N 88.39W
07/06/2012                   LOWNDES            MS   LAW ENFORCEMENT

            TREE DOWNED ACROSS POWER LINES AND TREE FELL ON A HOUSE
            ON THE EAST SIDE OF COLUMBUS

&&

DL
Special weather statement, Jul 6, 6:21 PM CDT, 0 minutes before
MSZ038-039-062350-
WINSTON MS-NOXUBEE MS-
621 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT FRI JUL 6 2012

...LINE OF THUNDERSTORMS MOVING SOUTH INTO WINSTON AND NOXUBEE
COUNTIES...

A LINE OF SEVERE STORMS LOCATED FROM 14 MILES NORTH OF BETHEDEN TO 3
MILES SOUTHWEST OF BIGBEE VALLEY AT 619 PM CDT WAS MOVING SOUTH AT
20 MPH. THESE STORMS ARE EXPECTED TO BEGIN AFFECTING NORTHERN
WINSTON AND NOXUBEE COUNTIES BY 7 PM. DANGEROUS CLOUD TO GROUND
LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NOXUBEE AND WINSTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3317 8831 3294 8841 3319 8911 3328 8911
      3329 8844 3328 8830
TIME...MOT...LOC 2319Z 020DEG 18KT 3342 8896 3322 8840

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:29 PM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha56 min
Jul 5, 11:52 PM CDTSevere Thunderstorm WarningJANClay, Lowndes53 min
Jul 6, 12:16 AM CDTSevere Thunderstorm WarningJANOktibbeha44 min
Jul 6, 12:34 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston41 min
Jul 6, 12:45 AM CDTSevere Thunderstorm WarningJANClay, Lowndes15 min
Jul 6, 12:52 AM CDTSpecial Weather StatementJANChoctaw, Webster58 min
Jul 6, 12:57 AM CDTSevere Thunderstorm WarningJANOktibbeha33 min
Jul 6, 1:38 AM CDTSpecial Weather StatementJANAttala, Choctaw, Kemper, Montgomery, Neshoba, Noxubee and 2 more57 min
Jul 6, 2:05 AM CDTSpecial Weather StatementJANAttala, Carroll, Grenada, Kemper, Lauderdale, Montgomery and 1 more40 min
Jul 6, 2:23 AM CDTSpecial Weather StatementJANCarroll, Grenada, Holmes, Lauderdale, Leake, Leflore and 4 more42 min
Jul 6, 5:24 AM CDTSpecial Weather StatementJANHumphreys31 min
Jul 6, 10:17 AM CDTSpecial Weather StatementJANGrenada43 min
Jul 6, 1:23 PM CDTSpecial Weather StatementJANMarion42 min
Jul 6, 2:23 PM CDTSpecial Weather StatementJANLincoln32 min
Jul 6, 2:25 PM CDTSpecial Weather StatementJANLincoln30 min
Jul 6, 3:01 PM CDTSpecial Weather StatementJANFranklin29 min
Jul 6, 3:14 PM CDTSpecial Weather StatementJANFranklin31 min
Jul 6, 3:22 PM CDTSevere Thunderstorm WarningJANFranklin38 min
Jul 6, 3:51 PM CDTSpecial Weather StatementJANAdams29 min
Jul 6, 4:03 PM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha72 min
Jul 6, 4:36 PM CDTSpecial Weather StatementJANClay, Lowndes29 min
Jul 6, 5:19 PM CDTSpecial Weather StatementJANClay31 min
Jul 6, 5:23 PM CDTSevere Thunderstorm WarningJANLowndes52 min
Jul 6, 5:35 PM CDTSpecial Weather StatementJANClay, Oktibbeha, Webster30 min
Jul 6, 5:40 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster65 min
Jul 6, 6:05 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha40 min
Jul 6, 6:26 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston49 min
Jul 6, 6:43 PM CDTSevere Thunderstorm WarningJANOktibbeha31 min
Jul 5, 7:29 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Richland, Tensas15 min
Jul 6, 3:02 PM CDTSpecial Weather StatementJANMorehouse28 min
Jul 6, 3:19 PM CDTSpecial Weather StatementJANWest Carroll31 min
Jul 6, 4:22 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin15 min
Jul 6, 4:41 PM CDTSpecial Weather StatementJANConcordia29 min
Jul 6, 4:59 PM CDTSpecial Weather StatementJANCatahoula31 min
Jul 6, 5:31 PM CDTSpecial Weather StatementJANCatahoula29 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.